Washington, 2003Heavy Snow in Washington, December 4 to 5, 2003
December 4 to 5, 2003 · NWS OTX · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 4, 9:47 AM PST, 4 hours 13 minutes earlier.
Area forecast discussion, Dec 4, 9:47 AM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
947 AM PST THU DEC 4 2003
.SYNOPSIS...A WEAK RIDGE WILL LIE OVER THE INLAND NORTHWEST TODAY
BUT WILL RAPIDLY GIVE WAY TO A MOIST WARM FRONT STREAMING IN
FROM THE SOUTHWEST. THIS FRONT WILL CONTINUE TO BRING MOISTURE INTO
THE INLAND NORTHWEST THROUGH THE BEGINNING OF THE WEEKEND ENSURING
WET WEATHER FOR MOST LOCATIONS.
&&
.DISCUSSION...
REST OF TODAY...PATCHY FOG IS LIFTING ACROSS THE CWA...ALTHOUGH LOW
LEVEL INVERSIONS WILL KEEP SOME HAZY CONDITIONS INTO THE AFTERNOON.
A MOIST STORM SYSTEM IS APPROACHING THE COAST WITH A VEILD OF HIGH
CLOUDS SPREADING ACROSS THE CWA...LIMITING TEMP RISES. UPDATED THE
FORECAST TO REMOVE THE FOG AND ADJUST TEMPS FOR TODAY.
STRONG EASTERLY PRESSURE GRADIENT EXHIBITED ACROSS THE CWA WITH A
LARGE HIGH OVER THE CANADIAN ROCKIES WITH THE STORM OFFSHORE. THIS
WILL KEEP LOCALLY BREEZY CONDITIONS IN E/NE ORIENTATED VALLEYS...
LIKE THE PURCELL TRENCH...PORTIONS OF THE PALOUSE AND BASIN.
WARM FRONT ARRIVES OVERNIGHT WITH A ROUND OF RAIN/SNOW AND SOME
FREEZING PCPN TO THE REGION. CURRENT ADVISORY AND WATCHES LOOK GOOD
AND WILL ADDRESS THIS IN THE AFTERNOON PACKAGE. /RFOX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 034 033 043 032 040/ 00 80 80 60 50
COEUR DALENE 033 033 042 033 040/ 00 80 80 60 80
PULLMAN 040 038 047 034 041/ 00 80 70 40 80
LEWISTON 041 039 050 035 047/ 00 60 50 60 90
COLVILLE 034 032 044 029 041/ 00 90 90 60 60
SANDPOINT 033 032 042 032 040/ 00 90 90 60 80
WALLACE 031 030 043 028 038/ 00 80 90 60 90
MOSES LAKE 034 034 047 035 042/ 10 80 60 40 20
WENATCHEE 031 031 043 033 041/ 05 80 70 40 20
OMAK 029 029 041 030 040/ 05 90 80 40 30
&&
.OTX...WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH ZONE 1 TONIGHT AND FRIDAY.
WA...SNOW ADVISORY ZONE 42 TONIGHT AND FRIDAY.
WINTER STORM WATCH ZONE 37-38-43 TONIGHT AND FRIDAY.
&&Hazardous weather outlook, Dec 4, 12:58 PM PST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1258 PM PST THU DEC 4 2003
IDZ001-WAZ037-051430-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-
1258 PM PST THU DEC 4 2003
.DAY ONE... REST OF TODAY AND TONIGHT
A WINTER STORM WATCH HAS BEEN REPLACED BY A WINTER STORM WARNING FOR
LATE TONIGHT INTO FRIDAY. HEAVY MOUNTAIN AND SIGNIFICANT SNOW
CHANGING TO RAIN AND FREEZING RAIN IN THE VALLEYS CAN BE EXPECTED. IN
ADDITION...GUSTY SOUTHERLY WINDS CAN BE EXPECTED ON THE RIDGES. SEE
THE LATEST WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEKEND.
ANOTHER ROUND OF SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE FRIDAY NIGHT
THROUGH SATURDAY NIGHT.
WAZ038-041>044-051430-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
1258 PM PST THU DEC 4 2003
.DAY ONE... TODAY
WINTER WEATHER ADVISORIES HAVE BEEN ISSUED FOR SNOW AND MIXED
PRECIPITATION STARTING TONIGHT INTO FRIDAY. SIGNIFICANT SNOW CAN BE
EXPECTED IN BOTH THE VALLEYS AND MOUNTAINS...BEFORE A CHANGE OVER TO
RAIN AND MIXED PRECIPITATION IN THE VALLEYS. SEE THE LATEST WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEKEND.
ANOTHER ROUND OF SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE FRIDAY NIGHT
THROUGH SATURDAY NIGHT.
IDZ002>004-026-027-WAZ031>036-051430-
COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
1258 PM PST THU DEC 4 2003
.DAY ONE... TODAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY
THE WEATHER PATTERN WILL REMAIN UNSETTLED THROUGH THE WEEKEND WITH
A MIX OF VALLEY RAIN AND MOUNTAIN SNOW.
Heavy Snow, Ne Okanogan/Ferry
- When
- December 4, 2:00 PM PST to December 5, 6:00 AM PST
- Where
- Ne Okanogan/Ferry forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.510, -119.128 (the zone’s center; the record gives no point)
During the afternoon and night of December 4th a storm dropped 5 inches of snow in Republic while 4 inches of snow was reported at Chesaw.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, December 4, 20033 injured · $15 million · 69 kt wind · 3 events
- Winter Storm in Maryland, December 4 to 5, 20031 death · 9 events
- Winter Weather in Maryland, December 4 to 5, 20031 death · 3 events
- Winter Storm in Virginia, December 4 to 5, 200318 events
- Winter Storm in Virginia, December 4 to 5, 200313 events
- Winter Weather in North Carolina, December 4, 200312 events
- Winter Storm in North Carolina, December 4, 200310 events
- Winter Storm in Virginia, December 4 to 5, 20037 events
- Winter Storm in North Carolina, December 4 to 5, 20035 events
- Winter Weather in South Carolina, December 4, 20035 events
- High Wind in Oregon, December 4, 200370 kt wind · 5 events
- Winter Storm in West Virginia, December 4 to 5, 20035 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330606.